High Wind, Logan County
- When
- March 6, 6:30 AM MST to 12:22 PM MST
- Where
- Logan County forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.725, -103.110 (the zone’s center; the record gives no point)
High winds continued over the far northeast Plains of Colorado. Peak wind gusts included 70 mph, 8 miles south of Holyoke and 60 mph at Crook and near Julesburg.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
High winds continued over the far northeast Plains of Colorado. Peak wind gusts included 70 mph, 8 miles south of Holyoke and 60 mph at Crook and near Julesburg.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Mar 6, 3:33 AM MST, 2 hours 57 minutes earlier.
Area Forecast Discussion National Weather Service Denver/Boulder CO 333 AM MST Tue Mar 6 2018 .SHORT TERM...(Today and tonight) Issued at 314 AM MST Tue Mar 6 2018 Rather stg NW flow aloft will continue over the area today as an intense storm system is over the cntrl US. Main concern today will be potential for stg winds over the far nern plains. Downward forcing will still be in place which will allow for mixing of stronger flow in the lower levels to the sfc. At this time appears highest threat would be over Phillips and Sedgwick counties from mid morning thru mid aftn so will issue a warning in those areas. Could also come close to criteria over Logan and Washington counties for a few hours as well. Otherwise wind gusts from 40 to 50 mph will be possible across the rest of the plains. As far as temps, 850-700 mb readings are a few degrees cooler over far nern CO today while closer to the foothills there will be some minor downslope warming. So will have highs ranging from the upper 30s over the far nern corner with mid to upper 40s over the I-25 urban corridor. Over the higher terrain it will be dry with some gusty winds at times up to 50 mph. For tonight it will remain dry with winds over the plains gradually decreasing during the early evening hours. .LONG TERM...(Wednesday through Monday) Issued at 314 AM MST Tue Mar 6 2018 Upper level ridging will increase helping to bring warmer than normal temperatures and sunny skies for the latter half of the week. For Wednesday temperatures will be + 3 to 4 degrees C warmer than Tuesday with diurnal winds. The upper ridge will continue to build into Thursday with another jump of 3 to 4 degrees at 700 mb helping to bring high temps once again into the mid to upper 60s. Winds will be mostly diurnal but mixing in the afternoon could create some gusty winds in the 20s for Thursday afternoon. A deepening low pressure on the lee side of the mountains will also increase SW flow. Friday could see the warmest temps of the week with highs in the upper 60s. Friday night into Saturday a trough over the Pacific NW moving south out of Canada will help to flatten the ridge and increase westerly flow aloft. Moisture associated with embedded energy within the flow will help to bring light snow to the northern mountains late Friday into Saturday. A cold front is shown to move into the NE plains by the afternoon on Saturday helping to drop temperatures closer to seasonal normals in the mid 50s. No precipitation is expected on the plains, however snow chances in the mountains will increase through SAturday as the upper trough makes its way SE. With the dropping trough the subtropical jet moves north over the central mountains increasing instability. This will help to bring some light accumulation to the mountains by early Sunday. On the plains another front appears to move in from the NE bringing surface winds to a more favorable NNE with cooler temperatures. This will bring a slight chance of precipitation to the portions of the lower foothills for Late Saturday. Model upper air soundings show mainly rain as the column only gets cold enough as the best instability and moisture moves out. Will keep pops lower for now to see how the system progresses. After the weekend the upper air synoptic picture becomes convoluted so will keep precip chances low for now with temperatures around normal. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 314 AM MST Tue Mar 6 2018 Winds early this morning have become light wly but should become more nwly by 15z and then nly by midday. Wind speeds will also increase by midday with gusts from 35 to 40 mph during the aftn hours. By early evening winds should quickly decrease and may switch to light ely by 03z and then to sly by 06z. && .FIRE WEATHER... Issued at 314 AM MST Tue Mar 6 2018 Fire Danger will remain elevated across most of northeast Colorado this afternoon as gusty winds from 35 to 50 mph will occur. At this time, the greatest threat for fires will be over southern Lincoln county, where humidity levels will be the lowest so will issue a Red Flag Warning for Fire weather zone 247 for this afternoon. && .BOU WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 6 PM MST this evening for COZ247. High Wind Warning from 8 AM this morning to 3 PM MST this afternoon for COZ050-051. && SHORT TERM...RPK LONG TERM...Bowen AVIATION...RPK FIRE WEATHER...RPK
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 413 AM MST Tue Mar 6 2018 COZ030>051-071115- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 413 AM MST Tue Mar 6 2018 ...High Wind Warning today for Phillips and Sedgwick counties... ...Red Flag Warning this afternoon for southern Lincoln county... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight North to northwest winds of 20 to 35 mph will redevelop later this morning across the plains with wind gusts from 45 to 50 mph at times. Winds gusts up to 60 mph may occur over Phillips and Sedgwick counties. Due to the gusty winds and dry conditions fire danger will remain elevated across most of northeast Colorado this afternoon with critical fire danger over southern Lincoln county. The winds will subside by early this evening along with the fire danger. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Wednesday will finally see a break in the winds. Warm and dry conditions will prevail through Friday with temperatures reaching back into the mid to upper 60s by Thursday. The next system to impact the region will arrive by the weekend with some light snow in the mountains starting as soon as Friday night and continuing into Saturday with a slight chance of rain and snow on the plains. Sunday will dry out with another chance of precipitation by Monday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight but wind reports will be appreciated.
The national radar mosaic for the moment the first event began.
3 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2018Every state in 2018This day in weather historyWarnings in Colorado, March 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 743861, 743862, 743863.